MAUDE Adverse Event Report: BIOMET 3I 3I T3 NON-PLATFORM SWITCHED PARALLEL WALLED IMPLANT 4 X 11.5MM; DENTAL IMPLANT

BIOMET 3I 3I T3 NON-PLATFORM SWITCHED PARALLEL WALLED IMPLANT 4 X 11.5MM; DENTAL IMPLANT
Catalog Number BOSS411
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).
 
Event or Problem Description
Customer reported upon placement of implant, buccal fracture occurred and osteotomy failed.Tooth 27.Additional appointment required: yes, placed graft delayed placement.Was the procedure completed using another implant or another device: yes, replaced (b)(6) 2020.
 
Additional Manufacturer Narrative
Zimvie received one (1) boss411, (3i t3 non-platform switched parallel walled implant 4 x 11.5mm) for evaluation.Visual evaluation was performed, slight wear from usage.No damage identified or signs of malfunction.Measurements match drawing.Cal6861 due: (b)(6) may 2024 dhr review was completed for the subject lot number 2019061941.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2019061941 for similar events and no other complaint was identified.Review completed utilizing keywords: dental : medical : bone fracture.The customer did not submit images for the reported event.Based on the investigation and risk management file review as per rm-00053-haz, the most likely root cause determined from the investigation were missing or confusing instructions for use and inadequate treatment planning.Refer to attached summary investigation for lack of primary stability.Therefore, based on the available information, a device malfunction did not occur.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.Similar complaints for the inability to achieve primary stability (unable to place implant into osteotomy) have been previously investigated.Refer to attached summary investigation.Visual and dimensional evaluations of the previously returned product have not identified or suggested manufacturing non-conformances.While non-conformances were identified for some lots during manufacturing records reviews, the documented disposition actions for each have not suggested the likely release of non-conforming product.To date, all complaint data was found to be conforming and did not meet capa/hhe/d/ or any further escalations.Therefore, there were no complaints which confirmed a manufacturing or design related issue caused or contributed to the reported event.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
3I T3 NON-PLATFORM SWITCHED PARALLEL WALLED IMPLANT 4 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key18088604
Report Number0001038806-2023-02120
Device Sequence Number6753795
Product Code DZE
UDI-Device Identifier00844868028826
UDI-Public(01)00844868028826(17)240712(10)2019061941
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K122300
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2024
Device Catalogue NumberBOSS411
Device Lot Number2019061941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient EthnicityNon Hispanic